Hail, Kewaunee
- When
- June 8, 10:20 AM CST
- Where
- Kewaunee County, 0.55 mi NNW of Kewaunee
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.458, -87.504
Thunderstorms produced quarter size hail, winds to at least 40 mph and heavy rain in Kewaunee.
Thunderstorms developed in an unstable air mass ahead of an approaching cold front. The storms produced damaging winds and penny to quarter size hail across east central Wisconsin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in an unstable air mass ahead of an approaching cold front. The storms produced damaging winds and penny to quarter size hail across east central Wisconsin. High winds that developed in the wake of the departing line of thunderstorms damaged trees in Manitowoc.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 8, 2:00 AM CST, 8 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 AM CDT WED JUN 8 2011 .SHORT TERM...TODAY THROUGH THURSDAY. CONVECTIVE POTENTIAL AND HIGH TEMPERATURES ARE THE MAIN FOCUS FOR THIS FORECAST. WISCONSIN IS IN THE WARM SECTOR OF A SURFACE LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA AT 08Z TODAY. A LOW LEVEL JET IS HELPING TO PRODUCE SCATTERED THUNDERSTORMS OVER CENTRAL WISCONSIN. THIS ACTIVITY SHOULD MOVE INTO THE EAST CENTRAL PORTION OF THE STATE BY DAYBREAK. BEING ELEVATED AND DIURNAL IT SHOULD DIMINISH SHORTLY AFTER SUNSET. IT SHOULD BE ANOTHER HOT AND SOMEWHAT HUMID DAY AGAIN TODAY. HIGHS IN THE UPPER 80S TO LOW 90S LIKELY OVER ALL BUT THE LAKESHORE. DEW POINTS IN THE 60S WILL COMBINE WITH AFTERNOON HIGHS TO PRODUCE HEAT INDICES BETWEEN 85 AND 95. A COLD FRONT WILL MOVE ACROSS THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. A SCATTERED TO BROKEN LINE OF THUNDERSTORMS SHOULD ACCOMPANY THE FRONT WITH SOME POTENTIAL OF SEVERE WEATHER. THE FRONT WILL BE FOLLOWED BY MUCH COOLER AND DRIER AIR THURSDAY. HIGHS WILL BE ABOUT 10 DEGREES BELOW NORMAL INSTEAD OF 10 TO 20 DEGREES ABOVE NORMAL. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY MAIN CONCERN DURING FORECAST PERIOD WILL BE TRYING TO TIME THE CHANCES FOR SHOWERS AND THUNDERSTORMS. ON THURSDAY NIGHT... WARM FRONT WILL BE PUSHING NORTHWARD TOWARDS WISCONSIN. THURSDAY EVENING SHALL BE DRY WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS SOUTH AND WEST OF A WAUSAU TO MANITOWOC LINE. ALTHOUGH SOME SIGNIFICANT TIMING DIFFERENCES BETWEEN 00Z WRF/12Z ECMWF AND THE 00Z GFS/CANADIAN...HAVE TRENDED TOWARD THE QUICKER WRF/ECMWF SOLUTION. LOOKING AT THE CONVECTIVE PARAMETERS ON FRIDAY...FURTHER NORTH WARM FRONT AND OVER RUNNING SITUATION SHOULD BRING THUNDERSTORM ACTIVITY TO THE SOUTHERN HALF OF THE FORECAST AREA. ADDED THUNDERSTORMS TO THE FORECAST ON FRIDAY. HIGH TEMPERATURES ON FRIDAY A CHALLENGE THIS MORNING DEPENDING ON QUICKLY PRECIPITATION ARRIVES. SOME LOCATIONS MAY NOT GET OUT OF THE MIDDLE AND UPPER 50S. A SHARP CONTRAST TO THE MIDDLE AND UPPER 90S ON TUESDAY. THE ACTIVITY SHOULD SCATTERED OUT FRIDAY NIGHT...THEREFORE ONLY CHANCE POPS ARE WARRANTED. SOME INSTABILITY SHOWERS MAY LINGER INTO SATURDAY OVER THE FAR EAST BEFORE HIGH PRESSURE AND DRIER AIR WORKS INTO THE REGION. THE SYSTEM FOR EARLY NEXT WEEK APPEARS SLIGHTLY SLOWER WITH PRECIPITATION ARRIVING ON MONDAY. DID NOT GET TO SEE THE && .AVIATION...SCATTERED THUNDERSTORMS EXPECTED EARLY TODAY MAINLY SOUTH OF A WAUSAU TO GREEN BAY LINE. ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. && .MARINE...SOME MARINE FOG POSSIBLE TODAY AS AIR WITH 60S DEW POINTS FLOW OVER THE COLD WATER OF LAKE MICHIGAN. TO DAYS WINDS SHOULD HAVE ENOUGH OF A WESTERLY COMPONENT TO KEEP MOST OF THE FOG AWAY FROM SHORE. GUSTY SOUTHWEST WINDS WILL BE SUFFICIENT FOR A SMALL CRAFT ADVISORY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/ECKBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 559 AM CDT WED JUN 8 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 559 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT HERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A WAUSAU TO IRON MOUNTAIN LINE THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HOT AND HUMID WEATHER WILL CONTINUE TODAY...BUT IT WILL NOT BE QUITE AS HOT AS YESTERDAY. HEAT INDICES WILL RANGE FROM THE UPPER 80S TO MIDDLE 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...BUT SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON OR EVENING. LMZ521-522-541>543-091100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 559 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND EARLY TONIGHT. SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY DURING THE AFTERNOON AND EVENING. FOG COULD CONTINUE TO POSE A HAZARD TO BOATERS AT TIMES... ESPECIALLY OVER THE LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1038 AM CDT WED JUN 8 2011 WIZ048>050-081700- CALUMET-MANITOWOC-WINNEBAGO- 1038 AM CDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 1035 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF OSHKOSH...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ZITTAU... WAUKAU... PICKETT... OMRO... FISK... WINNECONNE... LAKE BUTTE DES MORTS... BUTTE DES MORTS... WITTMAN FIELD... WINCHESTER... OSHKOSH... LARSEN... ALLENVILLE... WINNEBAGO... NORTHERN LAKE WINNEBAGO... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. AK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1117 AM CDT WED JUN 8 2011 WIZ022-038>040-049-050-081715- BROWN-CALUMET-DOOR-KEWAUNEE-MANITOWOC-OUTAGAMIE- 1117 AM CDT WED JUN 8 2011 ...STRONG THUNDERSTORMS DEVELOPING ACROSS EASTERN WISCONSIN AND THE FOX VALLEY... AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 36 MILES NORTHEAST OF STURGEON BAY TO STURGEON BAY...TO GREEN BAY...SOUTH TO OSHKOSH. THE STORMS WERE MOVING EAST AT 50 MPH. NICKEL SIZE HAIL...WINDS 30 TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE AFFECT THE FOLLOWING COMMUNITIES... LUXEMBURG...KEWAUNEE AND ALGOMA...STURGEON BAY AND TWO CREEKS. GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. EB
The Green Bay radar (KGRB), 48 km away, was scanning. The volume nearest the first event began at 16:21 UTC.
3 thunderstorm wind, 2 hail, 1 high wind. Local standard time, as filed.
Thunderstorms produced quarter size hail, winds to at least 40 mph and heavy rain in Kewaunee.
Thunderstorms winds uprooted a greenhouse at a co-op store in Valders and tore several panels from its roof. Tires were blown across the parking lot and garbage cans were blown more than a block away from the store. The winds took down nearly every flag and banner that had been hanging from a pole in Valders.
Thunderstorms produced penny size hail and wind gusts of 40 to 50 mph in eastern Manitowoc County.
Thunderstorm winds tore a metal door and much of the roof from a barn and downed a few tree limbs near St. Nazianz. Small metal pieces from the barn blew a quarter mile away from it. The time of the event is an estimate.
Thunderstorm winds rolled two semi-trucks as they traveled on Interstate 43 near the U.S. Highway 151 exit. There were also numerous reports of tree branches down in the area.
Wind gusts of 60 to 65 mph snapped 4 to 5 inch diameter tree branches in Manitowoc.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321305, 323708, 321306, 323703, 321309, 321310.